Alert archive / Florida / Rip Current Statements in 2021
Rip Current Statement 83, NWS Tallahassee, FL
NWS Tallahassee, FL issued this rip current statement at Sep 12, 2021, 1:00 AM CDT for Bay County, Gulf County, Walton County, Florida. It took effect at Sep 12, 2021, 4:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2021, 1:00 AM CDT (06:00 UTC)
- In effect from
- Sep 12, 2021, 4:00 AM CDT
- Expired
- Sep 13, 2021, 1:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Gulf County, FL, Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069 WHUS42 KTAE 120600 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 200 AM EDT Sun Sep 12 2021 FLZ108-112-114-121400- /O.NEW.KTAE.RP.S.0083.210912T0900Z-210913T0600Z/ South Walton-Coastal Bay-Coastal Gulf- 200 AM EDT Sun Sep 12 2021 /100 AM CDT Sun Sep 12 2021/ ...HIGH RIP CURRENT RISK IN EFFECT FROM 5 AM EDT /4 AM CDT/ EARLY THIS MORNING THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents expected. * WHERE...Walton, Bay, and Gulf County Beaches. * WHEN...From 5 AM EDT /4 AM CDT/ early this morning through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
022 WHUS42 KTAE 120933 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 533 AM EDT Sun Sep 12 2021 FLZ108-112-114-130600- /O.CON.KTAE.RP.S.0083.000000T0000Z-210913T0600Z/ South Walton-Coastal Bay-Coastal Gulf- 533 AM EDT Sun Sep 12 2021 /433 AM CDT Sun Sep 12 2021/ ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents expected. * WHERE...Walton, Bay, and Gulf County Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
597 WHUS42 KTAE 130608 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 208 AM EDT Mon Sep 13 2021 FLZ108-140600- /O.EXP.KTAE.RP.S.0083.000000T0000Z-210913T0600Z/ /O.NEW.KTAE.RP.S.0084.210913T0608Z-210914T0600Z/ South Walton- 108 AM CDT Mon Sep 13 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Walton County Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ112-114-130715- /O.EXP.KTAE.RP.S.0083.000000T0000Z-210913T0600Z/ Coastal Bay-Coastal Gulf- 208 AM EDT Mon Sep 13 2021 /108 AM CDT Mon Sep 13 2021/ ...HIGH RIP CURRENT RISK HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Sep 12, 12:53 AM CDT, 7 minutes earlier.
Area forecast discussion, Sep 12, 12:53 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 153 AM EDT Sun Sep 12 2021 .AVIATION... [Through 06z Monday] Mainly VFR conditions are expected to prevail. However, a moist airmass will remain in place for a portion of the area for today with scattered showers and thunderstorms developing. The greatest chance appears to be in the vicinity of TLH and ECP in the afternoon with DHN on the northern edge. VLD and ABY appear to be just a little too far north and east to see much activity. && .PREV DISCUSSION [1004 PM EDT]... .NEAR TERM [Through Sunday]... Deeper moisture came surging back in today on easterly low-level flow. Such quick increases in moisture often come with an uptick in convective activity, and that was the case today. Most of the remaining activity over the Panhandle and SE AL should dissipate around midnight, as the air mass stabilizes. Nocturnal convection will fire up over the warm Gulf waters, especially in the speed convergence that will develop as easterly breezes emerge off the FL west coast and push westward across the Gulf waters. Seabreeze-focused convection on Sunday will favor the Panhandle seabreeze, particularly along and west of Hwy 231. .SHORT TERM [Sunday Night Through Monday Night]... Complex upper level pattern will develop through the next week but through Monday, the forecast area will generally be situated under an upper level ridge. To our west, deep-layer moisture will be advecting to the north-central Gulf on the eastern periphery of a tropical wave. With the mid-level dry air expected to still be in the vicinity of our forecast area, and the influence of the upper level ridge, only isolated/scattered storms are expected. .LONG TERM [Tuesday Through Saturday]... Despite the upper level pattern being complex through much of the upcoming week, one thing that is fairly clear is that a wetter pattern is expected to emerge. The upper level ridge in place is expected to weaken as an upper level low ahead of a tropical wave breaks down the ridge from our west, and another upper level moves in from the Atlantic to our east. Deep layer moisture moving into the forecast area on the eastern periphery of the tropical wave to our west will lead to widely scattered showers and thunderstorm coverage in the afternoons through much of the week. Despite the confidence in the wetter pattern through next week, specific details remain uncertain, especially should the tropical wave on the western side of the Gulf of Mexico develop further. .MARINE... Mainly moderate easterly breezes will continue through Tuesday night. Breezes will weaken and become more southeasterly around Wednesday. Otherwise, gusty winds near showers and thunderstorms will be a risk to mariners. The greatest chance for storms will be toward the middle to latter part of the week ahead. .FIRE WEATHER... A seasonably moist and unstable air mass will prevail through Monday, with prevailing easterly flow. A turn to southeast flow on Tuesday will bring a progressively moister air mass and an uptick in showers and thunderstorms from Tuesday through the end of the week ahead. Otherwise, moderate breezes on Sunday will support locally high dispersion values over inland districts. .HYDROLOGY... River levels in basins from the Flint and Apalachicola westward are falling. The FL reach of the Ochlockonee continues to rise following TS Mindy early this week, but no flooding is expected. The same can be said further east for the Withlacoochee and the lower end of the Alapaha. Looking ahead to late in the week ahead, the large majority of ensemble river forecasts keep rivers below flood. However, there are some reasonable worst case scenarios which show minor riverine flooding, mainly if the eventual tropical cyclone over the western Gulf strays eastward after landfall across the Southeast States. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 89 72 90 72 86 / 30 20 20 10 40 Panama City 87 74 88 73 86 / 40 20 30 20 50 Dothan 87 70 88 70 84 / 30 20 20 10 30 Albany 89 69 91 70 85 / 0 0 10 10 30 Valdosta 89 70 90 70 87 / 10 10 10 10 30 Cross City 89 72 91 72 88 / 40 20 30 20 40 Apalachicola 86 76 85 74 85 / 40 20 20 20 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...DVD MARINE...Haner FIRE WEATHER...Haner HYDROLOGY...IG3
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 4:54 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 5:55 AM CDT | Areal Flood Advisory | TAE | Franklin | 65 min |
| Sep 12, 7:59 AM CDT | Special Marine Warning | TAE | 2 hr |
Nearby
Rip Current Statements in Florida, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.